Alert archive / California / Frost Advisories in 2014
Frost Advisory 14, NWS Eureka, CA
NWS Eureka, CA issued this frost advisory at Apr 25, 2014, 12:30 PM PDT. It took effect at Apr 26, 2014, 4:00 AM PDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Apr 25, 2014, 12:30 PM PDT (19:30 UTC)
- In effect from
- Apr 26, 2014, 4:00 AM PDT
- Expired
- Apr 26, 2014, 7:29 AM PDT
- In force
- 3 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
036 WWUS76 KEKA 251930 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 1230 PM PDT FRI APR 25 2014 CAZ003-004-076-261500- /O.NEW.KEKA.FR.Y.0014.140426T1100Z-140426T1500Z/ NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR- 1230 PM PDT FRI APR 25 2014 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 AM PDT SATURDAY. * LOW TEMPERATURES...LOWER TO MID 30S. * LOCATIONS INCLUDE...INTERIOR HUMBOLDT...INTERIOR DEL NORTE...INTERIOR MENDOCINO AND TRINITY COUNTIES. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=EKA PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT SENSITIVE VEGETATION. ADDITIONALLY...SENSITIVE POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. A FROST ADVISORY MEANS WIDESPREAD FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. && $$
2 follow-up statements
114 WWUS76 KEKA 260443 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 943 PM PDT FRI APR 25 2014 CAZ003-004-076-261500- /O.CON.KEKA.FR.Y.0014.140426T1100Z-140426T1500Z/ NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR- 943 PM PDT FRI APR 25 2014 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM SATURDAY... * LOW TEMPERATURES...LOWER TO MID 30S. * LOCATIONS INCLUDE...TRINITY COUNTY AND INTERIOR HUMBOLDT...DEL NORTE...AND MENDOCINO COUNTIES. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=EKA PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT SENSITIVE VEGETATION. ADDITIONALLY...SENSITIVE POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. A FROST ADVISORY MEANS WIDESPREAD FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. && $$
289 WWUS76 KEKA 261429 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 729 AM PDT SAT APR 26 2014 CAZ003-004-076-261530- /O.CAN.KEKA.FR.Y.0014.000000T0000Z-140426T1500Z/ NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR- 729 AM PDT SAT APR 26 2014 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE FROST ADVISORY. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Apr 25, 7:47 AM PDT, 4 hours 43 minutes earlier.
Area forecast discussion, Apr 25, 7:47 AM PDT, 4 hours 43 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE EUREKA CA 747 AM PDT FRI APR 25 2014 .SYNOPSIS...AN UPPER LEVEL TROUGH WILL INTRODUCE A COLDER AND MORE UNSTABLE AIR MASS TO THE REGION TODAY...RESULTING IN A SLIGHT CHANCE FOR THUNDERSTORMS. ANOTHER WEAK FRONT WILL BRING LIGHT RAIN AMOUNTS TO THE AREA THIS WEEKEND...FOLLOWED BY WARMER AND DRIER WEATHER NEXT WEEK. && .SHORT TERM DISCUSSION...(TODAY THROUGH SUN NIGHT) A VIGOROUS UPPER LEVEL TROUGH WILL DIG SOUTHWARD OVER NORTHERN CALIFORNIA TODAY INTRODUCING A COLDER AND MORE UNSTABLE AIR MASS CONDUCIVE TO THUNDERSTORM DEVELOPMENT. UPPER LEVEL DYNAMICS FAVOR A MORE UNSTABLE ENVIRONMENT WITH POSITIONING OF THE UPPER LEVEL JET PROMOTING DIVERGENCE ALOFT THIS MORNING AS THE TROUGH AXIS TRAVERSES OVER THE FORECAST REGION. MU-CAPE REMAINS SUFFICIENT FOR LOW TOPPED CONVECTION WITH LIFTED INDICES DROPPING TO -2C. THE COLDER AIR MASS WILL ENCOURAGE HAIL DEVELOPMENT WITH 500MB TEMPERATURES RANGING FROM -28C TO -31C. CONDITIONS WILL STABILIZE FRIDAY EVENING AS THE TROUGH AXIS SHIFTS EAST OF THE AREA...PUTTING A HALT TO THUNDERSTORM DEVELOPMENT. FROST THOUGHTS FOR EARLY SATURDAY MORNING WERE ENTERTAINED BUT BELIEVE THERE WILL BE A FAIR AMOUNT OF RESIDUAL LOW LEVEL MOISTURE AROUND TO KEEP DEW POINTS HIGH...AND SOME CLOUD COVER SHOULD PREVENT TEMPS FROM BOTTOMING OUT. MODELS REMAIN IN GOOD AGREEMENT WITH A BROAD FLAT RIDGE HOLDING OVER THE REGION THROUGH MIDDAY SAT BEFORE ANOTHER FRONT ARRIVES. THERE IS REALLY GOOD AGREEMENT BETWEEN THE GFS...ECMWF AND NAM12 ON MORE PRECIP ARRIVING SAT NIGHT...AFTER ABOUT 5PM SAT. THUS HAVE KEPT GOOD PRECIP CHANCES IN ALL ZONES. AMOUNTS LOOK TO BE ON THE LIGHT SIDE BUT STILL ENOUGH TO MAKE THINGS WET. THE PRECIP SHOULD WIND DOWN ON SUNDAY...THOUGH MOISTURE AND A FEW SHOWERS WILL STILL BE AROUND AS THE FLOW GOES WESTERLY BEHIND THE TROUGH. DRIER CONDITIONS WILL LIKELY RETURN SUNDAY NIGHT AS A RIDGE BEGINS TO BUILD OVER THE REGION. EXTENDED DISCUSSION...(SUN NIGHT INTO THUR)...HIGH PRESSURE RIDGE WILL START TO BUILD INTO MIDWEEK WITH DRY WEATHER RETURNING. SKIES BEGIN TO CLEAR SUNDAY NIGHT AND WITH LIGHT N-NE WINDS COULD SEE FROST DEVELOPING IN MENDO AND TRINITY COUNTIES. RAPID WARM-UP INTO THE MIDDLE OF NEXT WEEK AND LOOKING FOR FIRST LOW 90S OF THE YEAR WED IN PARTS OF MENDO COUNTY. THIS A FEW DEGREES BELOW THE RECORD HIGH. THE RIDGE SHIFTS EAST TOWARDS THE END OF THE WEEK AS A CLOSED LOW GRADUALLY MOVES TOWARD THE COAST. GFS IS COMING MORE INTO LINE WITH EC WITH A DEEPER AND SLOWER LOW. BY THE END OF THE WEEK, BOTH MODELS SHOW SIMILAR IDEA OF ROTATING LOW NORTH BUT DIFFER IN EITHER KEEPING IT OFF THE COAST OR TAKING IT INTO THE PAC NW. IN EITHER CASE IT WILL REMAIN DRY EXCEPT FOR A CHANCE NEAR OR BORDER NEXT WEEKEND. TEMPS MODERATE SLIGHTLY BUT STILL REMAIN ABOUT 10 DEGREES ABOVE NORMAL IN THE INLAND AREAS. DEAN && .AVIATION...A VIGOROUS UPPER LEVEL TROUGH WILL SWING THROUGH MUCH OF THE STATE TODAY. FOR NORTHWEST CA...AIR TERMINALS CAN EXPECT SCATTERED SHOWER ACTIVITY ALONG WITH A THREAT OF THUNDERSTORMS. SOME STORMS MAY CONTAIN SMALL HAIL AND LOCALLY GUSTY WINDS. CIGS WILL VARY GREATLY DEPENDING ON PROXIMITY TO STORMS BUT IN GENERAL A MIX OF VFR AND OCCASIONAL MVFR CAN BE EXPECTED. VSBYS SHOULD REMAIN HIGH EXCEPT IN HEAVIER SHOWERS. THE UNSETTLED WEATHER SHOULD BEGIN TO IMPROVE BY LATE AFTERNOON/EARLY EVENING. && .MARINE...BUOYS ARE CONTINUING TO REPORT SEAS ABOUT 9-10 FT AT 10 SECONDS AS CURRENT WESTERLY SWELL IS SLOW TO SUBSIDE. A SECOND WNW SWELL HAS STARTED TO MOVE INTO THE WATERS. IT IS STARTING OUT AT 2-3 FT AT 18 SECONDS BUT WILL BUILD TO ABOUT 7 FT TONIGHT THROUGH SAT AS THE PERIOD DECREASES TO 13 SECONDS. WITH THE SEAS REMAIN ELEVATED WITH THESE TWO SWELLS I HOISTED SCA THROUGH TONIGHT. YET A THIRD WNW SWELL IS EXPECTED ABOUT SUN IN THE 14 SECOND RANGE AND WILL BUILD TO ABOUT 9 FT. ON TOP OF THAT, A SOUTHERN HEMISPHERE LONG PERIOD SOUTHERLY SWELL IS EXPECTED TO START LATE TONIGHT. STILL LOOKING FOR IT TO PEAK ABOUT 3 FT BUT WILL NOT KNOW HEIGHT UNTIL THE EDGE OF WAVE TRAIN PASSES FIRST SO CAL BUOYS THIS AFTERNOON. THE TAIL-END OF LOW PRESSURE SYSTEMS WILL MOVE THROUGH THE WATERS THROUGH MID WEEK WITH SHIFTING WINDS WITH EACH ONE. SURFACE HIGH WILL BUILD TODAY AND LOOKING FOR NW WINDS TO DEVELOP INTO TONIGHT. THE AIRMASS IS UNSTABLE AND COULD HAVE ISOLATED TSTM WITH GUSTY WINDS. THE NEXT FRONT APPROACHES SAT AND WILL SEE WINDS START TO BACK TO THE SW NORTH OF THE CAPE SAT AFTN. COASTAL JET DEVELOPS NORTH OF THE CAPE SAT NIGHT AND COULD SEE WINDS GUSTING CLOSE TO 30KT JUST AHEAD OF THE FRONT. BEHIND THIS FRONT...SURFACE HIGH BUILDS AND WINDS VEER TO THE NORTHWEST. THEY DON'T INCREASE INTO LOW END SCA INTO THE OUTER WAVES UNTIL MIDWEEK AND WILL HAVE PERIOD OF SHORT PERIOD STEEP WIND WAVES. THESE STRONGER WINDS AND STEEP WAVES ARE BRIEF AS A LARGE LOW APPROACHES TOWARD THE END OF THE WEEK AND WIND SWITCH BACK AROUND TO LIGHT SOUTHERLY. DEAN && .EKA WATCHES/WARNINGS/ADVISORIES... CA...NONE. NORTHWEST CALIFORNIA COASTAL WATERS...SMALL CRAFT ADVISORY UNTIL 3 AM PDT SATURDAY PZZ450-455-470-475. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA FOLLOW US ON FACEBOOK AND TWITTER AT: HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Apr 25, 2:46 AM PDT, 9 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 246 AM PDT FRI APR 25 2014 CAZ001>004-076-261000- REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- UPPER TRINITY RIVER-MENDOCINO INTERIOR- 246 AM PDT FRI APR 25 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TODAY. SOME STORMS MAY PRODUCE SMALL HAIL WHICH MAY ACCUMULATE ON ROADWAYS AND CAUSE HAZARDOUS DRIVING CONDITIONS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 3:07 AM PDT | Small Craft Advisory | EKA | 24 hr |
Nearby
Frost Advisories in California, 2014Every frost advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.